Q. Is it possible to get increased heart rate due to GERD?

Answered by
Dr. Anshul Varshney
and medically reviewed by Dr. Divya Banu M
Published on Jan 15, 2020 and last reviewed on: Jan 20, 2020

Hello doctor,

I have been waking up from a racing heart accompanied by belching at night sometimes two or 3 times a night. At times the HR has been in the 140s after I get up and belch a few times my heart rate returns to normal. I have had my heart completely checked out along with a 30 day monitor and no problems have been found there. I am wondering If GERD could be causing this to happen . It only happens at night while reclined or lying down for bed.

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hi,

Welcome to icliniq.com.

GERD in itself cannot cause increase in heart rate. However, anxiety associated with GERD can cause increase in heart rate. So in my opinion, you should see, if you have anxiety, there are no issues related to heart. But if you have any anxiety, you would need treatment for that. I would recommend you to get Holter monitoring, thyroid profile done. If done, please share report with me. If all normal my recommendations would be to discuss with your doctor to put you on Propanolol which would keep your anxiety and pulse rate under control.


Was this answer helpful?

 | 

Thank you doctor,

Holter monitor has been completed and it was normal as well also thyroid panel was normal too. The reason I was asking if it could be girl's because the excessive belching and once I get a belt out it seems to calm it all down. But I have had issues with anxiety in the past. Never like this just very strange. So trapped gas would not do this.

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hi,

Welcome back to icliniq.com.

No chance of getting high pulse rate following GERD. In that case it is all normal, it is just because of anxiety. I am very hopeful that Propanolol should help you through best. Please discuss with your doctor.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I have GERD. Can you suggest any treament?

Query: Hello Doctor, I have been suffering from stomach ulcer for the past 2 years. Till now the ulcer was not severe, but since few days I have been having stomach pain everytime after having food. Doctor diagnosed that, I have GERD. But even then I faced GERD problems rarely. But for the past 3 weeks ...  Read Full »

Taking Pantoprazole for GERD. Is any drug interactions between Pantoprazole and Voltaren?

Query: Hello doctor, I am on 40 mg Pantoprazole twice a day for GERD. I just took 50 mg Voltaren for a bad back and I am worried sick. I checked online and it said no drug interactions. I have not yet taken my nightly dose of Pantoprazole, should I not take it?  Read Full »

Why is there diarrhea and burps in a GERD patient?

Query: Hello doctor, My doctor, a long time ago, said that I have GERD. It is an acid reflux condition. I get really disgusting burps that taste like rotten eggs and I get diarrhea. That will go on for about three hours and then I throw up and I feel fine. I take acid reducers but I still end up getting i...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Medical Gastroenterologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.